Hail, Dutchess
- When
- June 29, 3:20 PM EST
- Where
- Dutchess County, Moores Mill
- Measured
- 0.88 in hail
- Reported by
- NEWSPAPER
- Coordinates
- 41.700, -73.750
Newspaper personnel reported that nickel-sized hail occurred at Moors Mill.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 29, 2:08 PM EST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 308 PM EDT THU JUN 29 2006 .SHORT TERM /TONIGHT THROUGH SUNDAY/... SEVERE THUNDERSTORM WATCH 559 IN EFFECT FOR CONVECTION FROM HUDSON VALLEY AND ADIRONDACKS ON EAST. THIS CONVECTION IS PRE FRONTAL AND HAS PRODUCED SOME SUB SEVERE WIND GUSTS AND UP TOP MARBLE HAIL LOCALLY. THE STRONGER CONVECTION WILL BE TRACKING FROM WESTERN NY ASSOCIATED WITH AN UPPER LOW AND RAPID COOLING ALOFT. VIL OF THE DAY IN EASTERN AREAS INCLUDING THE CAPITAL DISTRICT ARE IN THE LOWER 50S...BUT OUT NEAR BUFFALO ARE IN THE LOW TO MID 40S...SO STORMS THIS EVENING WILL HAVE IN ENHANCED POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS...WITH CHARACTERISTIC LOWER VIL VALUES. ANY STORMS HAVE THE POTENTIAL FOR OVER AN INCH OF RAIN...SO LOCALIZED FLASH FLOODING POTENTIAL WILL BE WATCHED. SCATTERED STORMS WILL LINER THROUGH MUCH OF THE NIGHT...UNTIL THE MEAN UPPER TROUGH AXIS EXITS TOWARD MORNING. THE NORTHERN STREAM REMAINS RATHER ACTIVE...AND ANY WIDELY SCATTERED SHOWERS OR THUNDERSTORMS FRIDAY AND SATURDAY WOULD BE IN THE MOUNTAINS...AND A FEW MIGHT HOLD ON LONG ENOUGH TO MAKE IT INTO THE VALLEYS...SO SLIGHT CHANCE TO CHANCE POPS IN SOME AREAS FRIDAY AND SATURDAY. SOME INDICATIONS IN GUIDANCE FOR A LOW LEVEL JET SEGMENT TO INCREASE OVERHEAD SATURDAY NIGHT AND SUNDAY...AND AN UPPER JET SEGMENT STRENGTHENS IN CANADA. ENHANCED LOW LEVEL CONVERGENCE...RAPID WARMING AT THE BOUNDARY LAYER...AND SOME UPPER DIVERGENCE SUGGEST SOME CONVECTIVE COMPLEX MAY TRACK THROUGH NORTHERN AND CENTRAL AREAS SATURDAY NIGHT AND SUNDAY. TEMPERATURES WILL BE AROUND NORMAL FRIDAY THEN TEMPERATURES GETTING ABOVE NORMAL SATURDAY AND SUNDAY...LESS SO SUNDAY DEPENDING ON CLOUD COVER...CONVECTIVE DEBRIS AND TIMING OF PASSAGE OF COLD FRONT SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... FLOW BECOMES ZONAL MONDAY AND TUESDAY...WITH TEMPERATURES AROUND NORMAL MONDAY...AND ABOVE NORMAL TUESDAY WITH THE BOUNDARY LAYER WARMING. ANOTHER STRONG UPPER SYSTEM TRACKS OUT OF CANADA WEDNESDAY AND THURSDAY. CHANCES OF SHOWERS AND THUNDERSTORMS LATER TUESDAY AND WEDNESDAY...THEN COOLING AND DRYING THURSDAY. && .AVIATION... A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 9 PM. ANY THUNDERSTORM COULD PRODUCE GUSTY WINDS TO 60 MPH AND NICKEL SIZE HAIL...IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING. THUNDERSTORMS HAVE ALREADY BEEN A PROBLEM OVER KALB ALREADY THIS AFTERNOON AND MORE SCATTERED ONES WILL TAKE PLACE AND COULD IMPACT BOTH KPOU AND KGLF THROUGH THIS EVENING. LATER TONIGHT...AS A COLD FRONT CROSSES THROUGH THE REGION...THE THUNDERSTORM THREAT WILL DIMINISH MARKEDLY. WITH WET GROUND SOME FOG WILL LIKELY FORM...BUT WE THINK IT WOULD ONLY BRIEFLY DROP CONDITIONS TO IFR/LIFR AS A BIT OF A BREEZE WILL DEVELOP WHICH WOULD MIX THE AIR UP. MAINLY VFR CONDITIONS ARE EXPECTED ON FRIDAY ALONG WITH BETTER VISIBILITIES. AT THE SAME TIME...A STRAY SHOWER OR EVEN AFTERNOON THUNDERSTORM STILL CANNOT BE ENTIRELY RULED OUT. && .HYDROLOGY... MANY AREAS AND RIVERS REMAIN IN FLOOD...AND WILL REMAIN SO FOR THE NEXT SEVERAL HOURS TO COUPLE OF DAYS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR FURTHER DETAILS. FOR DETAILS ON RIVER LEVELS AND FORECASTS...GO TO WEATHER.GOV/ALY AND GO TO OUR ADVANCED HYDROLOGIC PREDICTION SERVICE (AHPS) PAGE. THUNDERSTORMS...CONTAINING TORRENTIAL DOWNPOURS...HAVE ALREADY PRODUCED UP TO AN INCH OF RAIN IN A FEW LOCALITIES. MORE OF THESE COULD TAKE PLACE THROUGH THE EVENING. WHILE RAINFALL AMOUNTS OF AN ADDITIONAL INCH OR TWO ARE POSSIBLE...THESE AMOUNTS WILL BE HIGHLY LOCALIZED AND SHOULD PRODUCE NO ADDITIONAL RISES ON RIVERS. THEY COULD HOWEVER PRODUCE SHARP RISES ON ON ANY STREAMS THAT THE RAIN FALLS ON. ALSO...PONDING OF WATER WILL TAKE PLACE ON ROADWAYS. THE GOOD NEWS...IS THAT A DRYING TREND WILL TAKE HOLD FRIDAY INTO AT LEAST THE FIRST PORTION OF THE WEEKEND...ALLOWING THE GROUND TO BEGIN TO DRY OUT...AND THE RUNOFF TO FINALLY SUBSIDE IN EARNEST. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && NAS/HWJIV/VILLANI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 545 AM EDT THU JUN 29 2006 NYZ032-033-038>040-082-301100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN FULTON- 545 AM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS AND MOHAWK VALLEY IN EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT.. FLOODING CONTINUES...REFER TO FLOOD STATEMENTS AND WARNINGS. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS A COLD FRONT MOVES EAST ACROSS THE AREA. THE STORMS WILL MOVE TO THE NORTHEAST AROUND 30 MPH AND PRODUCED LOCALIZED HEAVY DOWNPOURS. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NON SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE TODAY. CTZ001-013-MAZ001-025-NYZ041>043-047>054-058>061-063>066-083-084- VTZ013>015-301100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 545 AM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...EASTERN CATSKILLS...MID HUDSON VALLEY...TACONICS IN EAST CENTRAL NEW YORK...THE BERKSHIRES...SOUTHERN VERMONT AND THE LITCHFIELD HILLS. .DAY ONE...TODAY AND TONIGHT... SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS A COLD FRONT MOVES EAST ACROSS THE AREA. THE STORMS WILL MOVE TO THE NORTHEAST AROUND 30 MPH AND PRODUCED LOCALIZED HEAVY DOWNPOURS. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NON SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 223 PM EDT THU JUN 29 2006 NYZ063-064-291915- EASTERN ULSTER NY-WESTERN ULSTER NY- 223 PM EDT THU JUN 29 2006 ...A STRONG THUNDERSTORM IN ULSTER COUNTY... AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS IN EXCESS OF 30 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR KERHONKSON...OR ABOUT 6 MILES NORTHEAST OF ELLENVILLE...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHWEST OF NEW PALTZ BY 235 PM EDT. TILLSON AND 7 MILES SOUTHEAST OF OLIVEBRIDGE BY 245 PM EDT. HURLEY BY 255 PM EDT. KINGSTON...PORT EWEN AND 7 MILES SOUTHEAST OF WEST HURLEY BY 300 PM EDT. LAKE KATRINE BY 310 PM EDT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
236 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG NISKAYUNA 42.82N 73.90W
06/29/2006 SCHENECTADY NY TRAINED SPOTTER
TWO 10 INCH DIAMETER TREES DOWN BY LOCK RD AND ROSENDALE
RD. SPOTTER ESTIMATES WINDS AT 50 MPH.
&&
RTRACEY/ROKEEFESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 236 PM EDT THU JUN 29 2006 NYZ041-050-291915- SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY- 236 PM EDT THU JUN 29 2006 ...A STRONG THUNDERSTORM IN SARATOGA COUNTY... AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS IN EXCESS OF 45 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR MECHANICVILLE...AND MOVING NORTH AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... 7 MILES EAST OF BALLSTON SPA BY 250 PM EDT 7 MILES EAST OF MILTON BY 255 PM EDT SARATOGA SPRINGS BY 305 PM EDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 317 PM EDT THU JUN 29 2006 NYZ065-066-292000- WESTERN DUTCHESS NY-EASTERN DUTCHESS NY- 317 PM EDT THU JUN 29 2006 ...A STRONG THUNDERSTORM IN DUTCHESS COUNTY... AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...HAIL UP TO ONE HALF INCH IN DIAMETER...AND WINDS IN EXCESS OF 40 MPH. THIS STORM WAS LOCATED NEAR HOPEWELL JUNCTION...OR ABOUT 9 MILES SOUTHEAST OF POUGHKEEPSIE...AND MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHEAST OF PLEASANT VALLEY BY 340 PM EDT MILLBROOK AND DOVER PLAINS BY 400 PM EDT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
319 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM FLASH FLOOD CAMBRIDGEPORT 43.15N 72.56W
06/29/2006 WINDHAM VT TRAINED SPOTTER
READ RD COMPLETELY WASHED OUT. PROPERTY DAMAGE, GARGAGES
UNDERMINED AND ON THEIR SIDES. ROAD CLOSED.
&&
RTRACEY/ROKEEFESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 335 PM EDT THU JUN 29 2006 NYZ063-292015- WESTERN ULSTER NY- 335 PM EDT THU JUN 29 2006 ...A STRONG THUNDERSTORM IN ULSTER COUNTY... AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS IN EXCESS OF 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED 8 MILES WEST OF NAPANOCH...OR ABOUT 8 MILES WEST OF ELLENVILLE...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... NAPANOCH BY 345 PM EDT 7 MILES NORTHWEST OF KERHONKSON BY 355 PM EDT
The Albany radar (KENX), 102 km away, was scanning. The volume nearest the first event began at 20:22 UTC.
1 hail. Local standard time, as filed.
Newspaper personnel reported that nickel-sized hail occurred at Moors Mill.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520850.